Alert archive / Arizona / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at May 14, 2023, 1:32 PM MST for Mohave County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2023, 1:32 PM MST (20:32 UTC)
- Expired
- May 14, 2023, 2:00 PM MST
- In force
- 28 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 74 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
134
WUUS55 KVEF 142032
SVRVEF
AZC015-142100-
/O.NEW.KVEF.SV.W.0007.230514T2032Z-230514T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
132 PM MST Sun May 14 2023
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Northeastern Mohave County in northwestern Arizona...
* Until 200 PM MST.
* At 131 PM MST, a severe thunderstorm was located near Kaibab, or 10
miles east of Colorado City, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Kaibab and Maccasin Peak Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3694 11255 3692 11255 3688 11283 3700 11289
3700 11255 3698 11254 3697 11253 3695 11253
TIME...MOT...LOC 2031Z 235DEG 23KT 3696 11280
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Czyzyk2 follow-up statements
630
WWUS55 KVEF 142041
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
141 PM MST Sun May 14 2023
AZC015-142100-
/O.CON.KVEF.SV.W.0007.000000T0000Z-230514T2100Z/
Mohave AZ-
141 PM MST Sun May 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MST
FOR NORTHEASTERN MOHAVE COUNTY...
At 141 PM MST, a severe thunderstorm was located near Kaibab, or 11
miles west of Kanab, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Mohave County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3694 11255 3692 11255 3692 11278 3700 11284
3700 11255 3698 11254 3697 11253 3695 11253
TIME...MOT...LOC 2041Z 236DEG 23KT 3699 11273
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SC097
WWUS55 KVEF 142052
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
152 PM MST Sun May 14 2023
AZC015-142100-
/O.EXP.KVEF.SV.W.0007.000000T0000Z-230514T2100Z/
Mohave AZ-
152 PM MST Sun May 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOHAVE COUNTY
WILL EXPIRE AT 200 PM MST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3694 11255 3692 11255 3692 11278 3700 11284
3700 11255 3698 11254 3697 11253 3695 11253
TIME...MOT...LOC 2050Z 235DEG 23KT 3702 11268
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:35 PM MST, 57 minutes earlier.
Area forecast discussion, May 14, 12:35 PM MST, 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1235 PM PDT Sun May 14 2023 .SYNOPSIS...A ridge area of high pressure will continue to provide above normal temperatures over the region for the next week. Moisture will begin to move into the region beneath the ridge and provide at least low probabilities of thunderstorms over the higher terrain beginning on Tuesday and continuing each afternoon for the rest of the week. && .SHORT TERM...Today through Monday. A closed low continues to move to the north and into northern Nevada this afternoon. Sufficient instability will remain in place over Lincoln and northern Mohave Counties at least for the next few hours and will support mainly isolated thunderstorms. Some gusty winds (30- 40 mph) and small hail are possible with any of these storms. Elsewhere, south to southeast winds will continue into the early evening hours in most locations with gusts of 15-25 mph. Temperatures will be trending a few degrees higher today than yesterday with highs averaging 6 to 8 degrees above their seasonal norms. High pressure will set up just south of the Four Corners region and provide a southeasterly flow, enabling an increase in moisture into southeast California, southern Nevada and northwest Arizona by Monday afternoon. This will begin to support isolated showers or thunderstorms across eastern Mohave County by Monday afternoon and evening. The latest HREF is indicating a 20-40% probability of measurable rainfall in those locations. .LONG TERM...Tuesday through Saturday. Very good ensemble model agreement throughout the evolution of the pattern during the week. The south to southeasterly flow will continue on Tuesday with the ridge centered along the Arizona/New Mexico border and an upper level low off of the northern Baja coast. These two features will aid in bringing PW values to levels in excess of 0.75 inches across a large portion of the forecast area. These values are quite anomalous for this time of year. This timing and increase in PW is very similar between the GEFS and EPS with the EPS being slightly more bullish and bringing PW values closer to an inch. With no real triggering mechanism other than terrain, shower and thunderstorm development will be favored over the higher elevations each afternoon from Tuesday through Thursday and remain primarily isolated. Temperatures during the same period will be fairly steady and average values that 3-6 degrees above normal. Those warm temperatures will support accelerated snowmelt with creeks running swift and cold in Inyo County. The upper low will move onshore and weaken on Thursday night into Friday. However, moisture will continue to remain in place through at least Saturday, continuing to support at least isolated thunderstorms over the higher terrain. && .AVIATION...For Harry Reid...Breezy south winds arrive this afternoon sometime between 20z and 23z. Direction may be more south- southeasterly at first, before transitioning to a south-southwest direction. Gusts around 20-25 knots. Wind speeds lighten around sunset, going light and variable later tonight. Light east winds return tomorrow morning. FEW-SCT mid-level and high clouds today, with shower/storm activity remaining well north of the terminal. Not expected any outflow to reach the valley like last night. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy south winds forecast across the area today, with gusts peaking around 20-25 knots. The exception to this will be KDAG, with east breezes turning west-southwesterly between 21z and 00z. Wind speeds decrease after sunset. FEW-SCT mid-level and high clouds today. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Czyzyk LONG TERM...Czyzyk AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Severe Thunderstorm Warnings in Arizona, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.